Dexedrine Sexual Side Effects
In clinical trials of Dexedrine, sexual side effects were reported with the medication. These included decreased sex drive and impotence. In many cases, it is difficult to determine whether such problems are a result of the Dexedrine, other factors, or a combination of these. Be sure to talk to your healthcare provider if you develop what appear to be Dexedrine sexual side effects. Whether or not your problems are caused by the medication, your healthcare provider may be able to suggest treatments to deal with them.
An Overview of Dexedrine Sexual Side EffectsDexedrine® (dextroamphetamine sulfate) is a prescription medication that has been licensed to treat attention deficit hyperactivity disorder (ADHD) and narcolepsy. As with any medicine, Dexedrine has possible side effects. In the case of Dexedrine, sexual side effects that have been reported with the drug include:
- Decreased sex drive (libido).
- Impotence, which is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
The frequency of these side effects was not reported.
Also, although it's not exactly a sexual side effect, it should be noted that ADHD medications (including this one) have been associated with priapism. This side effect is an abnormally long-lasting, painful erection and can cause serious, permanent damage to the penis. It can occur in males of any age. Young boys might not recognize this side effect, and males of any age might be hesitant to seek parental or medical attention, due to embarrassment. Prompt treatment is necessary to avoid damage.
Be especially on the lookout for this side effect whenever the dosage is increased or during a drug "holiday" or any other time when the drug is stopped.